MAUDE Adverse Event Report: WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED SUPPLY COMPANY LIMITED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that the plpul2520, ultra surgical smoke evacuation pencil device was used in an ogd & total gastrectomy procedure on (b)(6) 2025, and ¿the plastic part of the diathermy tip extension was broken whilst using for surgery¿.Further assessment found that, "on the plume-pen, there is a plastic attachment continuing from the diathermy tip to the pen, this plastic connection was displaced/ broken/ separated/ not in continuity.When noticed, the broken piece was still inside the pen.The site was thorough inspected and nothing found.Malfunctioned instrument had no effect on patient¿s surgical outcome".The procedure was completed as normal with an alternate same device and a delay of two minutes.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.A two-year lot history review shows a total of one device for this lot number and failure mode.A device history record review was requested from the manufacturer, and no indication of abnormalities was communicated.(b)(4).Per the instructions for use, the user is advised if necessary to remove blade.Unplug the pencil.Ensure that cam is in the lock position.Use a surgical clamp and pull blade forward.Replace with blade of choice.Confirm that blade is completely inserted and secure before activating pencil.Never force the blade into the pencil.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the plpul2520, ultra surgical smoke evacuation pencil device was used in an ogd & total gastrectomy procedure on (b)(6) 2025, and ¿the plastic part of the diathermy tip extension was broken whilst using for surgery¿.Further assessment found that, "on the plume-pen, there is a plastic attachment continuing from the diathermy tip to the pen, this plastic connection was displaced/broken/separated/not in continuity.When noticed, the broken piece was still inside the pen.The site was thorough inspected and nothing found.Malfunctioned instrument had no effect on patient¿s surgical outcome".The procedure was completed as normal with an alternate same device and a delay of two minutes.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED SUPPLY COMPANY LIMITED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22608454
Report Number1320894-2025-00180
Device Sequence Number5384364
Product Code GEI
UDI-Device Identifier20845854061227
UDI-Public(01)20845854061227(17)280303(10)WM20250304
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2520
Device Lot NumberWM20250304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic